Used in cuisines the world over, Cayenne is now being hailed for its many health benefits. The following medication may cause herb drug interactions with cayenne. If you are taking any of the following medications, you should not use cayenne without talking to your healthcare provider:
ACE-Inhibitors - Using capsaicin (cayenne) cream on the skin may increase the risk of cough associated with angiotensin-converting enzyme (ACE) inhibitors. ACE inhibitor medications are used to regulate blood pressure and include such medications as captopril, enalapril, and lisinopril. If an individual taking these medications develops a cough while also using capsaicin cream, the cream should be discontinued.
Aspirin: There was at least one study that determined capsaicin taken together with aspirin can reduce irritation and damage to the stomach that can occur when taking aspirin alone.
Blood-thinning medications and herbs: Though there has not been any testing on the idea, it is believed that capsaicin could increase the risk of bleeding associated with some blood-thinning medications and herbs such as ginkgo and garlic. It is advised to use extreme care when using preparations containing capsaicin when taking anticoagulant blood-thinning medications or herbs with blood thinning properties.
Theophylline - There is some belief that regular use of cayenne may increase the absorption of Theophylline, an asthma medication, which could therefore increase the risk of toxicity associated with this medication.